Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 175, NWS Twin Cities, MN

August 27, 2025Redwood County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 27, 2025, 3:59 PM CDT for Redwood County, Minnesota. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2025, 3:59 PM CDT (20:59 UTC)
Expired
Aug 27, 2025, 4:30 PM CDT
In force
31 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Redwood County, MN

The radar

The Sioux Falls radar (KFSD), 136 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 4:00 PM CDTHAIL 1Lucan, MNDelayed report, time estimated from radar. Photo of 1 inch hail.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

971 
WUUS53 KMPX 272059
SVRMPX
MNC127-272145-
/O.NEW.KMPX.SV.W.0175.250827T2059Z-250827T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
359 PM CDT Wed Aug 27 2025

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Southwestern Redwood County in southwestern Minnesota...

* Until 445 PM CDT.

* At 359 PM CDT, a severe thunderstorm was located 8 miles west of 
  Wabasso, or 19 miles southwest of Redwood Falls, moving southeast 
  at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Lucan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4439 9548 4443 9540 4433 9521 4421 9542
TIME...MOT...LOC 2059Z 318DEG 10KT 4438 9542

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CTG
3 follow-up statements
651 
WWUS53 KMPX 272113
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
413 PM CDT Wed Aug 27 2025

MNC127-272145-
/O.CON.KMPX.SV.W.0175.000000T0000Z-250827T2145Z/
Redwood MN-
413 PM CDT Wed Aug 27 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT 
FOR SOUTHWESTERN REDWOOD COUNTY...

At 413 PM CDT, a severe thunderstorm was located 7 miles southwest 
of Wabasso, or 19 miles southwest of Redwood Falls, moving southeast 
at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Mainly rural areas of Southwestern Redwood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4435 9546 4440 9535 4433 9521 4421 9542
TIME...MOT...LOC 2059Z 318DEG 10KT 4438 9541

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CTG
690 
WWUS53 KMPX 272129
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
429 PM CDT Wed Aug 27 2025

MNC127-272145-
/O.CON.KMPX.SV.W.0175.000000T0000Z-250827T2145Z/
Redwood MN-
429 PM CDT Wed Aug 27 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT 
FOR SOUTH CENTRAL REDWOOD COUNTY...

At 429 PM CDT, a severe thunderstorm was located 7 miles northwest 
of Lamberton, or 19 miles southwest of Redwood Falls, moving 
southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Mainly rural areas of South Central Redwood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4432 9538 4435 9531 4432 9522 4423 9538
TIME...MOT...LOC 2113Z 318DEG 10KT 4435 9538

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CTG
365 
WWUS53 KMPX 272130
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
430 PM CDT Wed Aug 27 2025

MNC127-272140-
/O.CAN.KMPX.SV.W.0175.000000T0000Z-250827T2145Z/
Redwood MN-
430 PM CDT Wed Aug 27 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTH CENTRAL 
REDWOOD COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and has exited the warned area. Therefore, the warning has 
been cancelled.

&&

LAT...LON 4432 9538 4435 9531 4432 9522 4423 9538
TIME...MOT...LOC 2129Z 318DEG 10KT 4431 9534

$$

CTG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:52 PM CDT, 1 hour 7 minutes earlier. Its key messages:

  • Scattered thunderstorms are possible through this evening mainly across southern and southwestern MN, and western WI this evening. A storm or two could become severe with primarily a large hail threat.
  • Mainly dry conditions will follow for tonight through Labor Day, with chances for precipitation mostly across western MN.
  • Mild but still below-normal temperatures will persist through early September. Broad area of high pressure continues to dominate for the next few days.
Area forecast discussion, Aug 27, 2:52 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
252 PM CDT Wed Aug 27 2025

.KEY MESSAGES...

- Scattered thunderstorms are possible through this evening mainly
across southern and southwestern MN, and western WI this evening. A
storm or two could become severe with primarily a large hail threat.

- Mainly dry conditions will follow for tonight through Labor Day,
with chances for precipitation mostly across western MN.

- Mild but still below-normal temperatures will persist through
  early September. Broad area of high pressure continues to
  dominate for the next few days.

&&

.DISCUSSION...
Issued at 252 PM CDT Wed Aug 27 2025

We are currently positioned between two waves this afternoon. The
first wave is still to our north along the Canadian border, while
the other is a weak wave that stems from a parent troughing pattern
over the eastern CONUS. Across central MN and western WI, mostly
clear to partly cloudy skies are prevalent. The same cannot be
said about southwestern and southern MN though where convection
has already began to initiate. The aforementioned weak wave
positioned across eastern SD and western MN currently falls in
line with peak heating and some MLCAPE between 1000-1500 J/kg.
Therefore chances for showers and thunderstorms this will
continue this afternoon into the evening for that region. Given
the current environment, the storm prediction center has placed
southwestern and southern MN under a Marginal Risk (level 1 of
5) for the potential of severe storms for the rest of today.
Coverage for precipitation is expected to remain scattered at
best but with enough effective shear nearing 30kts, a storm or
two could become better organized and produce large hail. As we
enter the overnight hours, the Canadian Border wave will reach
eastern MN and western WI. Severe weather is not expected in
this region however a few showers and storms will be possible
tonight.

As we look ahead into the rest of this week into the weekend for
most areas, the overall pattern looks to be relatively quiet with
temperatures continuing to slowly warm back up to slightly below
normal values. Our next chance of showers/storms looks to remain
mostly over western MN starting Friday night into Sunday as
Canadian high pressure generates a nearly stationary wake low
over the Dakotas. As of now the weekend does not look like a
wash out but continue to monitor the forecast as placement of
this feature can greatly increase or decrease rainfall amounts.

After the Labor Day holiday into next week, temperatures will
continue to run in the 70s with only slight summertime precip
chances for precip each day until Wednesday and Thursday. A cold
front is forecasted to move through at that time through the Upper
Great Lakes region which will return temps back down in the the
upper 60s to low 70s for highs and upper 40s to low 50s for
lows.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1132 AM CDT Wed Aug 27 2025

A few isolated showers will linger across southern MN this
afternoon. Better chances comes in the late afternoon/evening
hours across southern MN into the southern Twin Cities metro. I
have made the switch to -TSRA/CB vs -RA in the PROB30s across
our sites. For our Wisconsin sites, another disturbance will
drop SE from northeastern MN into western WI this evening and
overnight. This will also bring a chance for showers to
southeastern MN. Confidence on any site experiencing -SHRA or
TSRA is low, but non-zero given the iso/sct nature of the
precipitation. A brief drop into MVFR visibilities are possible
in the heavier showers/storms. Winds will continue with speeds
under 10kts from the south and become light & variable
overnight. There is a signal for patchy dense fog, so I've
introduced BR into several of the terminals. Any BR/FG will
scatter out by mid-morning on Thursday.

KMSP...I have maintained a PROB30 for MVFR visibility
thunderstorms & showers late this afternoon into this evening.
The primary concern will be showers, but there is enough
instability to support the mention of thunder in the PROB30
versus just -RA. We will monitor trends on radar & in latest hi-
res guidance for any future adjustments.

/OUTLOOK FOR KMSP/
FRI-SUN...VFR. Wind SE 5-10 kts.
MON...VFR. Wind S 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...Dunleavy
AVIATION...BPH
Hazardous weather outlook, Aug 27, 2:54 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
254 PM CDT Wed Aug 27 2025

MNZ041>045-047>053-055-059>063-070-078-WIZ014>016-023>028-282000-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Swift-Wright-Hennepin-Anoka-
Ramsey-Washington-Dakota-Goodhue-Polk-Barron-Rusk-St. Croix-
Pierce-Dunn-Pepin-Chippewa-Eau Claire-
254 PM CDT Wed Aug 27 2025

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...southeast Minnesota...west
central Minnesota...northwest Wisconsin and west central
Wisconsin.

.DAY ONE...Tonight.

A few thunderstorms are possible today over central and eastern
Minnesota into western Wisconsin today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

MNZ054-056>058-064>069-073>077-082>085-091>093-282000-
Lac Qui Parle-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-
McLeod-Sibley-Carver-Scott-Redwood-Brown-Nicollet-Le Sueur-Rice-
Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
254 PM CDT Wed Aug 27 2025

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southwest Minnesota and west central Minnesota.

.DAY ONE...Tonight.

A few thunderstorms are possible this evening across southwestern
and southern Minnesota. An isolated strong to severe storm is
possible capable of producing large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed.

Dunleavy

In the hours before

Special weather statement, Aug 27, 3:41 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
341 PM CDT Wed Aug 27 2025

MNZ073-272130-
Redwood MN-
341 PM CDT Wed Aug 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN REDWOOD COUNTY
UNTIL 430 PM CDT...

At 341 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Wabasso, or 19 miles southwest of Redwood Falls,
moving southeast at 15 mph.

HAZARD...Landspouts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Wabasso and Lucan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4443 9554 4448 9547 4437 9520 4423 9544
TIME...MOT...LOC 2041Z 305DEG 12KT 4442 9545

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CTG

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 3:41 PM CDTSpecial Weather StatementMPXRedwood49 min
Aug 27, 5:07 PM CDTSpecial Weather StatementMPXNicollet53 min
Aug 27, 6:45 PM CDTSpecial Weather StatementMPXLe Sueur45 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.